The single server queue with mixing dependencies

Youri Raaijmakers (Corresponding author), Hansjörg Albrecher, Onno Boxma

    Research output: Contribution to journalArticleAcademicpeer-review

    1 Citation (Scopus)

    Abstract

    We study a single server queue, where a certain type of dependence is introduced between the service times, or between the inter-arrival times, or both between the service times and the inter-arrival times. This dependence arises via mixing, i.e., a parameter pertaining to the distribution of the service times, or of the inter-arrival times, is itself considered to be a random variable. We give a duality result between such queueing models and the corresponding insurance risk models, for which the respective dependence structures have been studied before. For a number of examples we provide exact expressions for the waiting time distribution, and compare these to the ones for the standard M/M/1 queue. We also investigate the effect of dependence and derive first order asymptotics for some of the obtained waiting time tails. Finally, we discuss this dependence concept for the waiting time tail of the G/M/1 queue.

    Original languageEnglish
    Pages (from-to)1023-1044
    Number of pages22
    JournalMethodology and Computing in Applied Probability
    Volume21
    Issue number4
    DOIs
    Publication statusPublished - 1 Dec 2019

    Keywords

    • Dependence
    • Duality between risk and queueing models
    • Mixing
    • Waiting time distribution

    Fingerprint Dive into the research topics of 'The single server queue with mixing dependencies'. Together they form a unique fingerprint.

    Cite this